Lorazepam is a mild tranquilizer, sedative and central nervous system depressant used to treat anxiety. As with all drugs, it is possible to overdose on Lorazepam, especially if the drug is being abused. Drug abusers are constantly on the verge of overdose—the difference between the “high” they’re seeking and serious injury or death is often quite small.
The specific effects of an overdose depend on a variety of factors, including how much Lorazepam was taken, what your tolerance level is, and whether it was taken with other medicines, drugs or alcohol. The symptoms of a Lorazepam overdose range from drowsiness to in the most severe cases, a coma.
In mild cases of Lorazepam overdose, symptoms include:
- Mental confusion
- Unsteady walk
- Depressed breathing
In most cases, overdoses with Lorazepam occurred when it was taken in combination with alcohol and other drugs. This results in more serious symptoms which include:
- Ataxia (lack of coordination of muscle movement)
- Hypotonia (reduced muscle strength)
- Hypotension (a lower than normal blood pressure)
- Hypnotic state
- Stage one (I) to three (III) coma
What Should I Do if I Overdose on Lorazepam?
Overdosing on Lorazepam could be life threatening. If you fear you or someone you know has taken too much of the medication, seek medical help immediately. If you are unsure who to contact, you can call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.
Are you addicted to Lorazepam?
If you are abusing Lorazepam or have become addicted you are putting yourself and those around you at a great risk. Drug addiction will slowly destroy your body and mind and will hurt those closest to you.
There is hope—with help you can overcome your addiction. Call our toll free number today to receive information on how you can start on the road to recovery. Counselors are available to speak with you 24 hours a day so call now.
Call Today 1-888-898-5707